A case of toxic epidermal necrolysis caused by trimethoprim- sulfamethoxazole

Jharendra P. Rijal, Tiffany Pompa, Smith Giri, Vijaya Raj Bhatt

Research output: Contribution to journalArticlepeer-review

4 Scopus citations

Abstract

Toxic epidermal necrolysis (TEN) is a rare but serious dermatological emergency characterised by diffuse exfoliation of the skin and mucous membranes due to immune mediated destruction of the epidermis which can lead to sepsis and respiratory distress. Trimethoprimsulfamethoxazole is a widely used antibiotic which can rarely lead to TEN. Early diagnosis and aggressive medical care is essential for the reduction of high morbidity and mortality associated with this disease. We present a case of successfully recovered TEN due to trimethoprim-sulfamethoxazole in a 62-year-old woman.

Original languageEnglish (US)
JournalBMJ case reports
DOIs
StatePublished - Jul 9 2014

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'A case of toxic epidermal necrolysis caused by trimethoprim- sulfamethoxazole'. Together they form a unique fingerprint.

Cite this